Wisconsin, 2014Winter Weather in Wisconsin, December 8, 2014
December 8, 2014 · NWS MKX · 16 events in 16 counties and zones
A surge of relatively mild and moist air aloft over below freezing temperatures at the surface resulted in freezing rain and some sleet. A thin layer of ice on roads and sidewalks led to numerous slide-offs and accidents.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surge of relatively mild and moist air aloft over below freezing temperatures at the surface resulted in freezing rain and some sleet. A thin layer of ice on roads and sidewalks led to numerous slide-offs and accidents. Numerous schools were delayed mainly over south central Wisconsin with a few school closings.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Dec 7, 10:39 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Dec 7, 10:39 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1039 PM CST SUN DEC 7 2014
.UPDATE...ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND
SLEET. THE COMBINATION OF COOLER AIR TEMPERATURES AND ROAD
TEMPERATURES BELOW FREEZING IN MOST LOCATIONS IN SOUTH CENTRAL
WISCONSIN MAKE THE POTENTIAL FOR WIDESPREAD GLAZING OF UNTREATED
ROADS HIGHER THAN POINTS WEST. RAP AND HRRR SOUNDINGS HAVE BEEN
LEANING MORE TOWARD A FREEZING RAIN/SLEET PROFILE VERSUS
SLEET/SNOW.
DID NOT ISSUE FOR SOUTHEAST AS RAP HAS BEEN TRENDING DOWNWARD WITH
QPF AS TROUGH MOVES EAST...FOCUSING MORE OVER EAST-CENTRAL WI...THEN
EXPANDS OVER SE WI BETWEEN 12Z AND 13Z. LOW CONFIDENCE AS TO
PCPN TYPE AND EXTENT SO NO HEADLINE...BUT WILL UPDATE SPS.
&&
.AVIATION/06Z TAFS/...LOOKING MORE LIKE A FREEZING RAIN/SLEET MIX
TO REACH KMSN BETWEEN 06Z AND 07Z AND LAST FOR 2-3 HOURS WITH MVFR
VSBYS AND IFR CIGS. THE MIXY PCPN WILL TRACK EAST REACHING KUES
BETWEEN 10Z AND 11Z...AND KMKE AND KENW TOWARD 12Z. UNCERTAINTY
WITH PCPN TYPE AT EASTERN SITES...BUT LOOKING MORE LIKE RAIN/SLEET
MIX WITH GLAZING POTENTIAL HINGING ON AIR AND SURFACE TEMPS AT
TIME OF PCPN...WITH WARMING AIR TEMPS JUST AHEAD OF THE SURFACE
TROUGH.
THE LOW CIGS WILL LINGER THROUGH THE FORECAST PERIOD AS MOISTURE
IS TRAPPED UNDER SUBSIDENCE INVERSION WITH CYCLONIC FLOW ALOFT.
NAM KEEPS CIGS AT IFR LEVELS WHILE GFS GUIDANCE RAISES THEM TO
MVFR DURING THE LATE AFTERNOON WEST AND EARLY EVENING EAST. WILL
TREND TOWARD THE MORE OPTIMISTIC SOLUTION.
&&
.MARINE...
NO CHANGE TO GOING SMALL CRAFT ADVISORY. STILL LOOKS LIKE WINDS
AND WAVES WILL BRIEFLY SUBSIDE FOR A TIME MONDAY AFTERNOON AND
EVENING...THEN NORTHWEST WINDS INCREASE LATER MONDAY EVENING
BUILDING WAVES BACK UP TO CRITERIA.
&&
.PREV DISCUSSION... /ISSUED 330 PM CST SUN DEC 7 2014/
TONIGHT AND MONDAY...CONFIDENCE - MEDIUM.
MAIN 500 MB SHORTWAVE TROUGH IS WELL DEFINED OVER NORTH DAKOTA...AND
IS EXPECTED TO SHIFT EASTWARD INTO NORTHERN MINNESOTA TONIGHT...THEN
TO THE NORTHEAST ON MONDAY. A VORTICITY MAXIMUM TO THE SOUTH OF THE
MAIN SHORTWAVE TROUGH WILL SLIDE EAST TOWARD THE AREA LATER
TONIGHT...THEN THROUGH THE AREA MONDAY MORNING. ANOTHER STRONGER
VORTICITY MAXIMUM WILL SHIFT SOUTHEAST THROUGH THE AREA DURING THE
AFTERNOON.
MODEST WARM AIR ADVECTION AREA...COMBINED WITH MODEST LOW TO MID
LEVEL FRONTOGENESIS RESPONSE BAND...IS EXPECTED TO COMBINE WITH THE
LEAD VORTICITY MAXIMUM TO PRODUCE A 4 TO 5 HOUR WINDOW OF MODERATE
TO STRONG UPWARD VERTICAL MOTION WEST TO EAST ACROSS THE AREA. THE
TIMING FOR THIS BAND WILL BE AROUND MIDNIGHT IN THE FAR WESTERN
COUNTIES...TO AROUND 09Z TO 10Z MONDAY FOR THE LAKESHORE COUNTIES.
AREA FORECAST SOUNDINGS ARE SHOWING SOME DIFFERENCES. THE GFS/ECMWF
ARE THE MOST CONSISTENT AND CONTINUE TO SUPPORT A PERIOD OF LIGHT
SNOW AND LIGHT SLEET MIX ACROSS THE AREA. THE NAM IS MILDER WITH ITS
WARM LAYER ABOVE THE SURFACE AND INDICATES SOME LIGHT FREEZING RAIN
MIXING IN AT TIMES. THE RAP SOUNDINGS ALSO LEAN IN THIS DIRECTION
SOMEWHAT. LEANED TOWARD THE MORE CONSISTENT GFS/ECMWF AND WENT WITH
PREVAILING LIGHT SNOW AND LIGHT SLEET LATER TONIGHT INTO EARLY
MONDAY. KEPT CHANCES FOR LIGHT FREEZING RAIN IN THE SOUTH...IN CASE
MILDER MODELS ARE CORRECT.
SHOULD SEE SNOW AND SLEET ACCUMULATIONS AROUND 1.0 INCH IN MOST
AREAS...A BIT MORE IN THE FAR NORTHERN COUNTIES AND LESS NEAR LAKE
MICHIGAN. HOURLY RATES OF 0.1 TO 0.3 INCHES PER HOUR ARE EXPECTED.
GIVEN TIMING DURING THE MORNING COMMUTE ON MONDAY...CONSIDERED A
WINTER WEATHER ADVISORY. AFTER COLLABORATION WITH NEIGHBORING
OFFICES...HELD OFF AND ISSUED A SPECIAL WEATHER STATEMENT. EVENING
SHIFT WILL NEED TO CONSIDER ONE...ESPECIALLY IF GFS LEANS TOWARD THE
NAM/RAP WITH LIGHT FREEZING RAIN POTENTIAL.
STRONGER 500 MB VORTICITY MAXIMUM DURING THE AFTERNOON WILL CONTINUE
TO BRING CHANCES FOR LIGHT RAIN AND LIGHT SNOW MONDAY. PERHAPS THE
PRECIPITATION WILL BECOME MORE LIGHT RAIN LATER IN THE DAY...AS
SURFACE TEMPERATURES WARM ABOVE FREEZING. LOWS TONIGHT SHOULD BE IN
THE UPPER 20S TO LOWER 30S...WITH MIDDLE TO UPPER 30S ON MONDAY.
MONDAY NIGHT THROUGH WEDNESDAY...CONFIDENCE - MEDIUM.
LINGERING WEAK LIFT AND LOW LEVEL RH MAY RESULT IN SOME LINGERING
FLURRIES OR DRIZZLE MONDAY EVENING BEFORE LOWER LEVELS FURTHER DRY.
WL CONTINUE LOW POPS FOR MEASUREABLE -RA/-SN IN THE EVE FOR THE FAR
EAST...CLOSER TO DEPARTING MID-LEVEL SHORT WAVE TROUGH.
OTHERWISE...SHORT WAVE RIDGING MOVES ACROSS WI LATER TUE INTO WED.
LOW LEVEL WINDS TURN MORE NORTHEAST FOR A TIME TUE/TUE NGT WITH
DELTA-T WITH DELTA-T INCREASING TO AROUND 6-7C. LOW LEVELS SLOWLY
WARM AT THIS TIME...AND SHORT TERM GUIDANCE IN DISAGREEMENT ON
AMOUNT OF VEERING OF WINDS DURING THIS PERIOD. HENCE WL HOLD OFF ON
ANY -SN OR FLURRY MENTION AT THIS TIME. TEMPERATURES REMAINING
CLOSE TO SEASONAL NORMAL THIS PERIOD.
WEDNESDAY NIGHT THROUGH SUNDAY...CONFIDENCE - MEDIUM.
A QUIET PERIOD EXPECTED THROUGH SATURDAY WITH SOME MODERATION IN
TEMPERATURES. 00Z ECMWF AND ECMWF MEAN TRENDING TOWARD SLOWER
NORTHWARD MOVEMENT OF LARGE LOW PRESSURE SYSTEM AFFECTING EAST COAST
EARLY IN THE PERIOD. IN FACT...APPEARS SYSTEM NOW TRENDING TOWARD
CUTOFF STATUS AND WILL SLOWLY WEAKEN OVER THE EAST COAST THRU THE
WEEKEND. OTHER MEDIUM RANGE GUIDANCE INCLUDING GFS AND GEM TRENDING
IN THIS DIRECTION. AS A RESULT...UPSTREAM LONG WAVE RIDGE OVER
CENTRAL CONUS INCLUDING WRN GTLAKES WL PERSIST A LITTLE LONGER...AT
LEAST THRU SAT. RIDGE LOOKS TO FINALLY SUCCUMB TO INTENSIFYING SHORT
WAVE FROM THE WRN CONUS LATE IN THE WEEKEND INTO MONDAY. HENCE BEST
THREAT FOR LIQUID PRECIP SUN NGT INTO MON. 925H TEMPS WARM FROM
AROUND -4C ON WED TO FLUCTUATE BTWN 2 AND 6C FROM THU THRU SUN.
LACK OF SNOW COVER HELPS...HOWEVER PENDING CLOUDS...DAYTIME TEMPS
LIKELY TO PEAK MOSTLY IN THE 40S...BEGINNING FRI.
ONE MINOR CONCERN EARLY IN THE PERIOD IS WHETHER ANY LAKE EFFECT
WOULD BE POSSIBLE AS CENTER OF HIGH PRESSURE PASSES BY TO THE NORTH.
ECMWF SHOWING MORE FAVORABLE ONSHORE FLOW IN THE LOW LEVELS WED NGT
BUT THEN BECOMES MORE NLY THU AND EVENTUALLY BACKS TO THE WEST TO
SOUTHWEST. DELTA-T LOOKS MARGINAL WED NGT SO WL HOLD OFF ON ANY
LAKE EFFECT PRECIP AT THIS TIME.
AVIATION/00Z TAFS/...
QUIET WEATHER CONTINUES INTO THIS EVENING...WITH MIDDLE TO HIGH
CLOUDS AND SOUTHEAST WINDS.
LIGHT SNOW AND LIGHT SLEET WILL MOVE THROUGH TAF SITES LATER TONIGHT
INTO EARLY MONDAY MORNING. MADISON SHOULD SEE THE PRECIPITATION
BETWEEN 07Z AND 08Z MONDAY...AND THE EASTERN TAF SITES BETWEEN 09Z
AND 10Z MONDAY. VISIBILITIES BELOW ALTERNATE MINIMUMS ARE
EXPECTED...WITH CEILINGS IN THE MVFR/IFR CATEGORY.
EXPECTING ABOUT A 4 TO 5 HOUR TIME PERIOD OF THIS LIGHT SNOW AND
LIGHT SLEET MIX...ENDING BY 14Z TO 15Z MONDAY. 1.0 TO 1.5 INCHES ARE
FORECAST AT MADISON...WITH 0.5 TO 1.0 INCH AT THE EASTERN SITES.
HOURLY RATES OF SNOW AND SLEET ACCUMULATION SHOULD RANGE FROM ABOUT
0.1 TO 0.3 INCHES. SOME LIGHT FREEZING RAIN MAY MIX IN AS WELL...BUT
LEFT OUT OF TAFS FOR NOW DUE TO LOWER CONFIDENCE.
AFTER THE MIX OF PRECIPITATION MOVES OUT OF THE AREA...THERE MAY BE
SOME LIGHT RAIN AND LIGHT SNOW LINGERING THROUGH THE REST OF THE
DAY. MVFR VISIBILITIES WITH CEILINGS BELOW ALTERNATE MINIMUMS ARE
ANTICIPATED. ANY ACCUMULATIONS LATER ON MONDAY WOULD BE A DUSTING AT
BEST. WINDS WILL GRADUALLY VEER FROM SOUTHWEST TO WEST.
MARINE...
TIGHTENING PRESSURE GRADIENT AHEAD OF APPROACHING SFC LOW PRESSURE
TROF WILL RESULT IN CONTINUED GUSTY SOUTHEAST WINDS TURNING TO THE
SOUTH TONIGHT INTO MONDAY. A LULL IN THE WINDS IS EXPECTED LATER
MON INTO MON EVE AS THE SFC TROF MOVES ACROSS THE NEAR SHORE WATERS.
EXPECT THE WINDS TO INCREASE ONCE AGAIN FROM THE NORTHWEST BEHIND
THE TROF MON NGT AS SOMEWHAT COLDER AIR SWEEPS ACROSS LAKE MICHIGAN
AND HIGH PRESSURE BUILDS INTO THE UPPER MIDWEST. HENCE STATUS QUO
ON ONGOING SMALL CRAFT ADVY THRU TUE.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR WIZ046-047-056-
057-062-063-067>069.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR LMZ643>646.
&&
UPDATE...REM
TONIGHT/MONDAY AND AVIATION/MARINE...WOOD
MONDAY NIGHT THROUGH SUNDAY...MBKHazardous weather outlook, Dec 7, 10:15 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1015 PM CST SUN DEC 7 2014
WIZ046-047-051-052-056>060-062>072-090415-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1015 PM CST SUN DEC 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TONIGHT
A WINTER WEATHER ADVSIORY IS IN EFFECT FOR SOUTH CENTRAL
WISCONSIN FROM 11 PM CST UNTIL 6 AM CST FOR A PERIOD OF FREEZING
RAIN...SLEET AND SOME SNOW. THE MIXY PRECIPITATION WILL SPREAD INTO
SOUTHEAST AND EAST CENTRAL WISCONSIN AFTER 3 AM CST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
THE SLEET...FREEZING RAIN AND SNOW MAY MIX WITH FREEZING DRIZZLE
BEFORE ENDING ON MONDAY. TOTAL SNOW AND SLEET ACCUMULATIONS OF ONE
HALF INCH ARE EXPECTED AND WILL LIKELY AFFECT THE MONDAY MORNING
COMMUTE...ESPECIALLY OVER SOUTHEAST WISCONSIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER ICING...SNOW AND
SLEET REPORTS WILL BE APPRECIATED.
LMZ643>646-090415-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1015 PM CST SUN DEC 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR BRISK SOUTHEAST WINDS
AND HIGH WAVES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
SOUTH WINDS AND WAVES WILL REACH SMALL CRAFT ADVISORY MONDAY
AS LOW PRESSURE PASSES ACROSS LAKE SUPERIOR. AFTER A BRIEF LULL IN
THE WINDS MONDAY EVENING...BRISK NORTHWEST WINDS ARE AGAIN
EXPECTED LATER MONDAY NIGHT AND TUESDAY.
REM
WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Dec 7, 9:03 PM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
903 PM CST SUN DEC 7 2014
WIZ046-047-051-052-056>060-062>072-080700-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
903 PM CST SUN DEC 7 2014
...A PERIOD OF SLEET...RAIN AND SNOW IS EXPECTED AFTER
MIDNIGHT...
APPROACHING LOW PRESSURE WILL BRING A PERIOD OF RAIN...SNOW AND
SLEET TO SOUTHERN WISCONSIN LATE TONIGHT. THE MIXY PRECIPITATION SHOULD
MOVE INTO WESTERN SECTIONS OF SOUTH CENTRAL WISCONSIN BETWEEN 11
PM AND 12 MIDNIGHT...AND COVER ALL OF SOUTH CENTRAL WISCONSIN INCLUDING
THE WISCONSIN DELLS...MONROE AND MADISON AREAS BY 3 AM CST. THE
MIXY PRECIPITATION WILL PROGRESS STEADILY EASTWARD AND BEGIN IN
SOUTHEAST WISCONSIN INCLUDING MILWAUKEE...KENOSHA AND FOND DU LAC
BETWEEN 3 AM AND 6 AM CST.
THE WINTRY MIX SHOULD LAST FOR 2 TO 4 HOURS AND MAY CHANGE TO A
BRIEF PERIOD OF LIGHT FREEZING RAIN OVER SOUTHERN
WISCONSIN...MAINLY ALONG AND SOUTH OF A LINE FROM MADISON TO
MILWAUKEE.
FORECASTED LESSER AMOUNTS OF PRECIPITATION ON THE LATEST GUIDANCE
WILL REDUCE SNOW AND SLEET ACCUMULATIONS TO ONE-HALF INCH TO ONE
INCH...WITH TRACE AMOUNTS OF ICING.
THE WINTRY WEATHER WILL AFFECT THE MORNING DRIVE OVER PORTIONS OF
SOUTH CENTRAL INTO SOUTHEAST WISCONSIN. UNTREATED ROADWAYS MAY
BECOME SLIPPERY. THE SITUATION WILL CONTINUE TO BE
MONITORED...AND A WINTER WEATHER ADVISORY FOR MONDAY MORNING MAY
STILL BE ISSUED IF THERE WILL BE MORE WIDESPREAD FREEZING
PRECIPITATION THAN CURRENTLY IS OCCURRING OR EXPECTED.
COMMUTERS MONDAY MORNING SHOULD PLAN ON ALLOWING EXTRA TIME TO
REACH YOUR DESTINATION.
REM
Winter Weather, Sauk
- When
- December 8, 12:00 AM CST to 5:00 AM CST
- Where
- Sauk forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.427, -89.948 (the zone’s center; the record gives no point)
A thin layer of ice accumulation on roads and sidewalks from freezing rain.
Winter Weather, Iowa
- When
- December 8, 12:00 AM CST to 5:00 AM CST
- Where
- Iowa forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.001, -90.135 (the zone’s center; the record gives no point)
A thin layer of ice accumulation on roads and sidewalks from freezing rain.
Winter Weather, Lafayette
- When
- December 8, 1:00 AM CST to 5:00 AM CST
- Where
- Lafayette forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.661, -90.132 (the zone’s center; the record gives no point)
A thin layer of ice accumulation on roads and sidewalks from freezing rain.
Winter Weather, Marquette
- When
- December 8, 1:00 AM CST to 6:00 AM CST
- Where
- Marquette forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.820, -89.399 (the zone’s center; the record gives no point)
A thin layer of ice accumulation on roads and sidewalks from freezing rain.
Winter Weather, Columbia
- When
- December 8, 2:00 AM CST to 6:00 AM CST
- Where
- Columbia forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.467, -89.334 (the zone’s center; the record gives no point)
A thin layer of ice accumulation on roads and sidewalks from freezing rain.
Winter Weather, Dane
- When
- December 8, 2:00 AM CST to 6:00 AM CST
- Where
- Dane forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.067, -89.418 (the zone’s center; the record gives no point)
A thin layer of ice accumulation on roads and sidewalks from freezing rain.
Winter Weather, Green
- When
- December 8, 2:00 AM CST to 6:00 AM CST
- Where
- Green forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.680, -89.602 (the zone’s center; the record gives no point)
A thin layer of ice accumulation on roads and sidewalks from freezing rain.
Winter Weather, Green Lake
- When
- December 8, 3:00 AM CST to 6:00 AM CST
- Where
- Green Lake forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.800, -89.045 (the zone’s center; the record gives no point)
A thin layer of ice accumulation on roads and sidewalks from freezing rain.
Winter Weather, Fond du Lac
- When
- December 8, 3:00 AM CST to 8:00 AM CST
- Where
- Fond du Lac forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.754, -88.488 (the zone’s center; the record gives no point)
A thin layer of ice accumulation on roads and sidewalks from freezing rain.
Winter Weather, Dodge
- When
- December 8, 3:00 AM CST to 8:00 AM CST
- Where
- Dodge forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.416, -88.707 (the zone’s center; the record gives no point)
A thin layer of ice accumulation on roads and sidewalks from freezing rain.
Winter Weather, Jefferson
- When
- December 8, 3:00 AM CST to 8:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.021, -88.776 (the zone’s center; the record gives no point)
A thin layer of ice accumulation on roads and sidewalks from freezing rain.
Winter Weather, Rock
- When
- December 8, 3:00 AM CST to 8:00 AM CST
- Where
- Rock forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.671, -89.072 (the zone’s center; the record gives no point)
A thin layer of ice accumulation on roads and sidewalks from freezing rain.
Winter Weather, Sheboygan
- When
- December 8, 4:00 AM CST to 9:00 AM CST
- Where
- Sheboygan forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.756, -87.800 (the zone’s center; the record gives no point)
A thin layer of ice accumulation on roads and sidewalks from freezing rain.
Winter Weather, Washington
- When
- December 8, 4:00 AM CST to 9:00 AM CST
- Where
- Washington forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.369, -88.231 (the zone’s center; the record gives no point)
A thin layer of ice accumulation on roads and sidewalks from freezing rain.
Winter Weather, Waukesha
- When
- December 8, 4:00 AM CST to 9:00 AM CST
- Where
- Waukesha forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.018, -88.304 (the zone’s center; the record gives no point)
A thin layer of ice accumulation on roads and sidewalks from freezing rain.
Winter Weather, Walworth
- When
- December 8, 4:00 AM CST to 9:00 AM CST
- Where
- Walworth forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.669, -88.542 (the zone’s center; the record gives no point)
A thin layer of ice accumulation on roads and sidewalks from freezing rain.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in New Mexico, December 8, 20141 death · 3 injured · 1 event
- Winter Weather in Virginia, December 8 to 9, 201422 events
- Winter Weather in West Virginia, December 8 to 9, 201411 events
- Winter Weather in Maryland, December 8 to 9, 201411 events
- Coastal Flood and High Surf in Florida, December 8 to 9, 20145 events
- High Wind in Oregon, December 8 to 9, 201461 kt wind · 2 events
- Coastal Flood in South Carolina, December 8, 20141 event
- High Wind in Washington, December 8 to 9, 20141 event
- High Wind in Washington, December 8, 201453 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 545571, 545572, 545573, 545588, 545575, 545576, 545577, 545574, 545578, 545579, 545580, 545581, 545583, 545584, 545585, 545586.